Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 27, 2007, 8:02 PM EDT for Allegan County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2007, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 27, 2007, 8:24 PM EDT
- In force
- 22 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Allegan County, MI
The radar
The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 280002
SVRGRR
MIC005-280045-
/O.NEW.KGRR.SV.W.0098.070928T0002Z-070928T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 845 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OTSEGO...OR ABOUT NEAR PLAINWELL...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINWELL AND MARTIN BY 810 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4257 8585 4257 8555 4253 8555 4243 8555
4243 8576 4243 8577 4243 8579 4243 8586
4243 8588
TIME...MOT...LOC 0002Z 278DEG 26KT 4246 8574
$$
BEACHLER1 follow-up statement
000
WWUS53 KGRR 280024
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
823 PM EDT THU SEP 27 2007
MIC005-280033-
/O.CAN.KGRR.SV.W.0098.000000T0000Z-070928T0045Z/
ALLEGAN MI-
823 PM EDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGAN COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKEN AND EXITED THE
WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4257 8585 4257 8555 4253 8555 4243 8555
4243 8576 4243 8577 4243 8579 4243 8586
4243 8588
TIME...MOT...LOC 0023Z 278DEG 26KT 4244 8554
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 7:53 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 27, 7:53 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 PM EDT THU SEP 27 2007 LATEST UPDATE...AVIATION... .SYNOPSIS...(340 PM EDT THU SEP 27 2007) LOW PRESSURE WAS SLIDING EAST ACROSS THE EASTERN UPPER PENINSULA...WITH A COLD FRONT STRETCHING SOUTHWEST. FRONT WILL SLIDE THROUGH LOWER MICHIGAN THIS EVENING. A FEW SHOWERS THIS EVENING AS FRONT SLIDES THROUGH...WITH CHANCE FOR PRECIPITATION ENDING AROUND MIDNIGHT. HIGH PRESSURE BUILDS IN FRIDAY AND REMAINS ACROSS THE GREAT LAKES REGION THROUGH THE MAJORITY OF THE WEEKEND...PRODUCING DRY AND SEASONAL CONDITIONS FOR SOUTHWEST LOWER MICHIGAN. && .SHORT TERM...(340 PM EDT THU SEP 27 2007) CHALLENGES IN THE SHORT TERM RESIDE WITH PRECIP COVERAGE THIS EVE...AND HOW COLD WE WILL GET OVERNIGHT FRI. COLD FRONT WAS PUSHING SOUTHEAST ACROSS THE CENTRAL UPPER PENINSULA STRETCHING SOUTHWEST THROUGH EASTERN IOWA. CU FIELD HAS DEVELOPED AHEAD OF THIS BOUNDARY IN WI...WITH PRECIP BEGINNING TO DEVELOP IN WI THIS AFTN AHEAD AND ALONG FRONTAL BOUNDARY. APPEARS BEST VORT ADVECTION WILL PASS WELL SOUTH OF LWR MI...INTO CENTRAL IN. MID LVL LAPSE RATES STEEPEN THROUGH REMAINDER OF THIS EVE...COUPLED WITH 500MB TEMPS OF -20 DEG C POURING INTO LWR MI BY 06Z FRI. CORE OF -1 TO -3 LI/S PASS THROUGH LWR MI PRIOR TO 06Z...COULD ALLOW ADDITIONAL VERTICAL GROWTH OF CONVECTION IN WI AS IT PROGRESSES EAST WITH THE FRONT. MUCAPE VALUES THROUGH LATE AFTN WILL HOVER BETWEEN 500-750 J/KG...HOWEVER EXPECT THAT ONCE WE APPROACH SUNSET WE WILL BEGIN TO LOSE THE DIURNAL AID TO THIS CONVECTION AND INHIBIT STORMS AS THEY MOVE EAST. BEHIND FRONT SEASONAL CONDITIONS POUR INTO LWR MI...WITH RIDGING BUILDING INTO THE GRT LKS FOR THE WEEKEND. DRY AIR WILL SLOWLY MIX INTO THE BNDRY LYR FRI AM. CLOUDS MAY LINGER A LITTLE LONGER ACROSS THE NORTHERN CWA...OTHERWISE A SLOW EROSION OF LOW/MID LVL MOISTURE. WINDS WILL BECOME RATHER LGT FRI EVE...RESULTING IN CONSIDERABLE RADIATIONAL COOLING AT THE SFC. FROST FORMATION WILL BE POSSIBLE SAT AM ACROSS INTERIOR NORTH...THEN TEMPS RETURN TO THE LOW 70S SAT. && .LONG TERM... (340 PM EDT THU SEP 27 2007) MODELS ARE NOW IN BETTER AGREEMENT IN KEEPING RIDGING AT THE SFC AND ALOFT IN PLACE ONE MORE DAY DURING THE DAY ON SUN. THESE FEATURES WILL BRING SUNSHINE TO AREA ONCE AGAIN ON SUN ALONG WITH ABOVE NORMAL TEMPS WELL INTO THE 70S AND APPROACHING 80 IN SOME LOCATIONS. RIDGING WILL SLIP EAST OF THE AREA SUN NIGHT AND THE INCOMING TROUGH FROM THE WEST/SOUTHWEST WILL PROVIDE A THREAT OF SHOWERS AND MAYBE A THUNDERSTORM DURING THE DAY ON MON. THIS TROUGH WILL THEN MOVE NORTHEAST AND ALLOW SHORT WAVE RIDGING TO BUILD IN FOR MON NIGHT AND ON TUE. ANOTHER SHORT WAVE COMING ONSHORE FROM THE PACIFIC WILL BE APPROACHING THE GREAT LAKES ON TUE NIGHT AND EARLY WED. THIS WILL PROVIDE AN ADDITIONAL CHC OF SHOWERS AND A THUNDERSTORM WHILE COOLING DOWN TEMPS A TAD. THE REST OF THE PERIOD FROM LATE WED THROUGH THU IS A BIT UNCERTAIN...MAINLY WITH REGARDS TO THE PLACEMENT OF THE UPPER JET. THE GFS FOR THE PAST COUPLE OF RUNS HAS BEEN KEEPING THE MAIN CORE OF THE JET NW OF THE AREA AS IT DIGS ENERGY OVER THE WEST. THE 00Z EURO AND 00Z GEM TO DIFFERENT DEGREES HAVE THE JET A BIT CLOSER TO THE AREA. WE FEEL THAT UNTIL SIGNIFICANT ENERGY DIGS OVER THE WEST TO PUMP THE ERN RIDGE BACK UP...WE MAY BE CLOSE ENOUGH TO KEEP THE THREAT OF PCPN IN THROUGH THU. WE HAVE UNDERCUT MEX MOS TEMPS A LITTLE FOR THE END OF THE PERIOD. && .AVIATION...(753 PM EDT THU SEP 27 2007) BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS THE FORECAST AREA IS THE MAIN FOCUS OF THIS TAF ISSUANCE. THUNDERSTORMS SHOULD BECOME MORE SCATTERED AND END OVER THE COURSE OF THE NEXT HOUR OR TWO AS THE DAYTIME HEATING IS LOST. ISOLATED SEVERE STORMS ARE POSSIBLE FOR THE NEXT HOUR OR TWO THOUGH AS THE DAYTIME HEATING INTERACTS WITH COLD AIR ALOFT. SHOWERS SHOULD PROGRESS EAST AND EXIT/DISSIPATE TOWARD 11 PM AROUND LANSING AND JACKSON. OVERNIGHT EXPECTING SKIES TO SCATTER OUT AND CLEAR PRETTY QUICKLY. AT THIS POINT DO NOT HAVE ANY FOG IN THE FORECAST...BUT WILL NEED TO KEEP AN EYE ON IT GIVEN THE EVENING RAIN. EXPECTING VFR CONDITIONS TO PREVAIL ON FRIDAY...WITH CUMULUS DEVELOPMENT. BROKEN CUMULUS AROUND 4000 FT SHOULD FILL IN DURING THE MORNING...BECOMING SCATTERED IN THE LATE AFTERNOON AS 850MB RIDGING BUILDS IN. && .MARINE...(340 PM EDT THU SEP 27 2007) POST FRONTAL PASSAGE THIS AFTN/EVE WILL ALLOW COLD AIR ADVECTION TO KICK WAVES UP NEAR SMALL CRAFT ADVISORY CRITERIA IN THE LONGER FETCH REGIONS...PRIMARILY SOUTH OF GRAND HAVEN. RIDGING WILL SLIDE NE FRI AFTN/EVE AND SUPPRESS WAVES BY FRI EVE. && .HYDROLOGY...(340 PM EDT THU SEP 27 2007) LIGHT SHOWERS THROUGH THIS EVENING WILL EASILY BE ABSORBED INTO AREA STREAMS WITH LITTLE TO NO FLUCTUATIONS IN STREAMFLOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: BEACHLER SHORT TERM: BEACHLER LONG TERM: NJJ AVIATION: DUKE MARINE: BEACHLER HYDROLOGY: BEACHLER
Hazardous weather outlook, Sep 27, 5:16 AM EDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 516 AM EDT THU SEP 27 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 516 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG EARLY THIS MORNING COULD LEAD TO SOME HAZARDOUS WEATHER CONDITIONS. A FEW THUNDERSTORMS COULD DEVELOP LATER TODAY INTO THIS EVENING. SOME SMALL HAIL COULD ACCOMPANY ANY STRONG THUNDERSTORM THAT FORMS. A FEW CLOUD TO GROUND LIGHTNING STRIKES AND BRIEFLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE STORM MOTION WILL BE MAINLY EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST COULD BECOME WIDESPREAD ACROSS CENTRAL PARTS OF LOWER MICHIGAN FRIDAY NIGHT. MONDAY AND TUESDAY NIGHT THERE COULD BE SOME THUNDERSTORMS AROUND THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280930- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 516 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COUPLE OF THUNDERSTORMS THIS AFTERNOON INTO THE EVENING COULD POSE A THREAT TO MARINERS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE COULD BE SOME THUNDERSTORMS MONDAY AND TUESDAY NIGHT.
In the hours before
Special weather statement, Sep 27, 7:05 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
705 PM EDT THU SEP 27 2007
MIZ037-038-043-044-050-056-057-064-071-272330-
ALLEGAN-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-VAN BUREN-
705 PM EDT THU SEP 27 2007
...SPECIAL WEATHER STATEMENT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTVILLE TO 6
MILES NORTHWEST OF SOUTH HAVEN...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAVENNA... OLIVE CENTER... HOLLAND...
GLENN... GANGES... FREMONT...
BRIDGETON... BEECHWOOD... ZEELAND...
WOOSTER... LACOTA... FENNVILLE...
BRIDGETON... SPARTA... ALLEGAN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4409 8562 4383 8555 4330 8557 4330 8543
4246 8559 4239 8630 4269 8623 4295 8624
4326 8619 4401 8633
TIME...MOT...LOC 2305Z 261DEG 37KT 4393 8616 4328 8598
4247 8630
BEACHLERSpecial weather statement, Sep 27, 7:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT THU SEP 27 2007
MIZ044-045-050-051-056>058-064-065-071>073-280100-
ALLEGAN-BARRY-CALHOUN-IONIA-KALAMAZOO-KENT-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OTTAWA-VAN BUREN-
747 PM EDT THU SEP 27 2007
...SPECIAL WEATHER STATEMENT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE CLOUD TO
WALKER TO 13 MILES WEST OF HARTFORD...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4246 8628 4262 8626 4303 8605 4379 8603
4377 8512 4300 8500 4278 8505 4277 8508
4231 8516 4209 8561 4209 8624 4223 8624
4224 8637 4227 8638
TIME...MOT...LOC 2346Z 272DEG 28KT 4350 8575 4303 8570
4245 8590 4222 8638
NJJLocal storm report, Sep 27, 7:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
754 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 W MUSKEGON 43.23N 86.32W
09/27/2007 M46 MPH LMZ847 MI OFFICIAL NWS OBS
MEASURED AT THE NOAA GLERL OBSERVATION SITE ON THE
SHORELINE
&&
NJJLocal storm report, Sep 27, 7:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
755 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 W SOUTH HAVEN 42.40N 86.31W
09/27/2007 M41 MPH LMZ844 MI OFFICIAL NWS OBS
MEASURED AT THE NOAA GLERL OBSERVATION SITE AT THE
SHORELINE
&&
NJJLocal storm report, Sep 27, 7:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
759 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST MUSKEGON 43.23N 86.26W
09/27/2007 E50 MPH MUSKEGON MI PUBLIC
WIND GUSTS ESTIMATED AT 40 TO 50 MPH.
&&
NJJLocal storm report, Sep 27, 8:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 PM EDT THU SEP 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MUSKEGON 43.23N 86.26W
09/27/2007 E0.25 INCH MUSKEGON MI TRAINED SPOTTER
REPORTED FROM DOWNTOWN MUSKEGON
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:27 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.